Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 23, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 10, 2018, 2:34 PM MDT for Grant County, Hidalgo County, New Mexico. It took effect at May 11, 2018, 1:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2018, 2:34 PM MDT (20:34 UTC)
- In effect from
- May 11, 2018, 1:00 PM MDT
- Expired
- May 11, 2018, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4860 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297 WWUS74 KEPZ 102034 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 234 PM MDT Thu May 10 2018 ...Windy Conditions for Friday Afternoon... .An upper level low will stall-out over the Great Basin on Friday. This will result in a tightening surface pressure gradient across New Mexico and Arizona. This gradient, combined with deep mixing translating stronger winds aloft to the surface, will result in increasing SW winds across the region Friday afternoon. The strongest winds will occur over extreme Southwestern New Mexico, where sustained winds around 30 mph and gusts around 45 mph can be expected. NMZ405-406-110600- /O.NEW.KEPZ.WI.Y.0023.180511T1900Z-180512T0200Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 234 PM MDT Thu May 10 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 1 PM to 8 PM MDT Friday. * TIMING...Winds will increase in the afternoon hours, peaking between 5 PM and 7 PM. * WINDS...Southwest around 30 mph with gusts to 45 mph. * IMPACTS...Winds will be strong enough to toss about loose objects and may result in hazardous driving conditions, especially for high profile vehicles. * BLOWING DUST...Light blowing dust is likely to develop in the area, but visibility will generally remain above 3 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hardiman
3 follow-up statements
829 WWUS74 KEPZ 110314 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 914 PM MDT Thu May 10 2018 ...Windy Conditions for Friday Afternoon... .An upper level low will stall-out over the Great Basin on Friday. This will result in a tightening surface pressure gradient across New Mexico and Arizona. This gradient, combined with deep mixing translating stronger winds aloft to the surface, will result in increasing SW winds across the region Friday afternoon. The strongest winds will occur over extreme Southwestern New Mexico, where sustained winds around 30 mph and gusts around 45 mph can be expected. NMZ405-406-111100- /O.CON.KEPZ.WI.Y.0023.180511T1900Z-180512T0200Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 914 PM MDT Thu May 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY... * TIMING...Winds will increase in the afternoon hours, peaking between 5 PM and 7 PM. * WINDS...Southwest around 30 mph with gusts to 45 mph. * IMPACTS...Winds will be strong enough to toss about loose objects and may result in hazardous driving conditions, especially for high profile vehicles. * BLOWING DUST...Light blowing dust is likely to develop in the area, but visibility will generally remain above 3 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
933 WWUS74 KEPZ 111059 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 459 AM MDT Fri May 11 2018 ...Windy Conditions for This Afternoon... .An upper level low will stall-out over the Great Basin today. This will result in a tightening surface pressure gradient across New Mexico and Arizona. This gradient, combined with deep mixing will pull stronger winds aloft to the surface and result in increasing southwesterly winds across the region by this afternoon. The strongest winds will occur over extreme southwestern New Mexico, where sustained winds of around 30 mph and gusts to around 45 mph can be expected. NMZ405-406-112000- /O.CON.KEPZ.WI.Y.0023.180511T1900Z-180512T0200Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 459 AM MDT Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * TIMING...Winds will increase in the afternoon hours, peaking between 5 PM and 7 PM. * WINDS...Southwest around 30 mph with gusts to 45 mph. * IMPACTS...Winds will be strong enough to toss about loose objects and may result in hazardous driving conditions, especially for high profile vehicles. * BLOWING DUST...Blowing dust is likely to develop in the area, with the visibility lowering to 1 mile in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Fausett
133 WWUS74 KEPZ 111955 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 155 PM MDT Fri May 11 2018 ...Windy Conditions for This Afternoon... .An upper level low will stall-out over the Great Basin today. This will result in a tightening surface pressure gradient across New Mexico and Arizona. This gradient, combined with deep mixing will pull stronger winds aloft to the surface and result in increasing southwesterly winds across the region by this afternoon. The strongest winds will occur over extreme southwestern New Mexico, where sustained winds of around 30 mph and gusts to around 45 mph can be expected. NMZ405-406-120200- /O.CON.KEPZ.WI.Y.0023.000000T0000Z-180512T0200Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 155 PM MDT Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...Winds will increase in the afternoon hours, peaking between 5 PM and 7 PM. * WINDS...Southwest around 30 mph with gusts to 45 mph. * IMPACTS...Winds will be strong enough to toss about loose objects and may result in hazardous driving conditions, especially for high profile vehicles. * BLOWING DUST...Blowing dust is likely to develop in the area, with the visibility lowering to 1 mile in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 10, 3:42 AM MDT, 10 hours 52 minutes earlier.
Area forecast discussion, May 10, 3:42 AM MDT, 10 hours 52 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
342 AM MDT Thu May 10 2018
.SYNOPSIS...
Continued hot and dry weather is expected over the next several
days with highs this afternoon nearing 100 degrees. Temperatures
will cool a few degrees into the weekend with windy afternoons on
Friday and Saturday. Lighter winds and continued dry weather is
expected Sunday into next week.
&&
.DISCUSSION...
Another day of record temperatures is likely today as upper level
ridging dominates the weather pattern. Lowland high temperatures
will reach the upper 90s with a few areas hitting 100 again. NAM
NEST and HRRR both suggest light POPs this evening in eastern
Hudspeth and the Lower Valley as the dryline sits just to our
east. Any showers shouldn't amount to more than sprinkles due to
the dry surface air. Otherwise mostly clear with west-southwest
flow.
On Friday an upper low will make its way southeast into the
Pacific Northwest and eventually stall over the Great Basin. Weak
upper shortwaves combined with surface lee cyclogenesis will
allow the winds to increase Friday and Saturday. Afternoon winds
on Friday will pick up to 25-30 mph and approach advisory criteria
west of the Rio Grande. Friday night's winds will likely remain
gusty along east slopes. Saturday will be breezy as well with
winds in the 15-25mph range.
A "cooling" trend in temperatures Friday into the weekend will
knock high temperatures back to the upper 80's/lower 90's, but
temperatures will remain above average through next week. Long
range models continue the dry southwest flow, which will keep any
moisture to our east. It looks like another warm, dry week is
ahead.
&&
.AVIATION...
VFR conditions expected through forecast period. Skies P6SM SKC-
FEW250. Winds 240-27010-15KT with G25 after 1900Z decreasing to
230-26005-10KT after 0300Z.
&&
.FIRE WEATHER...
Record high temperatures and elevated fire weather is expected
again today. This afternoon's winds will likely stay below
critical levels. Friday and Saturday will likely warrant Red Flags
due to the stronger winds. Southwest winds of 20-30 mph with
gusts up to 40 mph are expected on Friday, with winds dropping
slightly on Saturday. Winds will be much lighter Sunday into next
week. Min RHs in the lower teens will change very little through
the weekend as the dry southwest flow continues.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 100 71 96 68 / 0 0 0 0
Sierra Blanca 98 68 94 62 / 0 0 0 0
Las Cruces 98 64 92 62 / 0 0 0 0
Alamogordo 97 63 93 63 / 0 0 0 0
Cloudcroft 77 49 71 47 / 0 0 0 0
Truth or Consequences 97 65 92 60 / 0 0 0 0
Silver City 89 56 84 54 / 0 0 0 0
Deming 98 61 92 58 / 0 0 0 0
Lordsburg 96 60 91 57 / 0 0 0 0
West El Paso Metro 99 71 95 69 / 0 0 0 0
Dell City 101 59 98 62 / 0 0 0 0
Fort Hancock 101 69 99 66 / 0 0 0 0
Loma Linda 95 67 90 64 / 0 0 0 0
Fabens 100 64 98 66 / 0 0 0 0
Santa Teresa 99 68 93 62 / 0 0 0 0
White Sands HQ 99 68 93 66 / 0 0 0 0
Jornada Range 98 54 92 61 / 0 0 0 0
Hatch 100 62 93 61 / 0 0 0 0
Columbus 99 65 93 62 / 0 0 0 0
Orogrande 98 68 94 64 / 0 0 0 0
Mayhill 88 56 81 50 / 0 0 0 0
Mescalero 87 53 80 52 / 0 0 0 0
Timberon 85 50 79 49 / 0 0 0 0
Winston 92 50 84 50 / 0 0 0 0
Hillsboro 95 55 89 57 / 0 0 0 0
Spaceport 98 60 91 60 / 0 0 0 0
Lake Roberts 90 40 82 46 / 0 0 0 0
Hurley 92 54 86 52 / 0 0 0 0
Cliff 94 44 89 48 / 0 0 0 0
Mule Creek 92 44 87 53 / 0 0 0 0
Faywood 93 53 87 55 / 0 0 0 0
Animas 97 61 91 57 / 0 0 0 0
Hachita 97 61 91 57 / 0 0 0 0
Antelope Wells 97 58 90 58 / 0 0 0 0
Cloverdale 92 57 86 57 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Friday morning through Friday evening
for NMZ110>113.
TX...Fire Weather Watch from Friday morning through Friday evening
for TXZ055.
&&
DennhardtHazardous weather outlook, May 10, 6:09 AM MDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 609 AM MDT Thu May 10 2018 NMZ401>417-TXZ418>424-111215- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 609 AM MDT Thu May 10 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Continued record early summer heat is expected today, with lowland high temperatures in the upper 90s to 100. It is recommended to wear cool clothing and drink plenty of water to prevent heat related illnesses. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Windy afternoons on Friday and Saturday combined with very dry air will lead to critical fire weather conditions. Areas of blowing dust are also possible across southern New Mexico Friday and Saturday afternoons which may reduce visibilities and lower air quality. No hazardous weather is expected Sunday into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Dennhardt
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:07 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 31 hr |
| May 10, 7:07 AM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 38 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.